Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 22, NWS Goodland, KS

November 5, 200813 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this wind advisory at Nov 5, 2008, 12:00 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 6, 2008, 6:00 AM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2008, 12:00 PM CST (18:00 UTC)
In effect from
Nov 6, 2008, 6:00 AM CST
Expired
Nov 6, 2008, 7:00 PM CST
In force
13 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 051800
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1100 AM MST WED NOV 5 2008

...STRONG WINDS EXPECTED THURSDAY...

.A STRONG AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE CENTRAL
PLAINS ON THURSDAY. ON THE BACK SIDE OF THIS SYSTEM...STRONG
NORTHWESTERLY WINDS WILL DEVELOP ACROSS THE AREA THROUGH THE DAY.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060330-
/O.NEW.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1100 AM MST WED NOV 5 2008 /1200 PM CST WED NOV 5 2008/

...WIND ADVISORY IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST
/8 PM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM
MST /8 PM CST/ THURSDAY. 

NORTHWESTERLY WINDS WILL INCREASE TO 25 TO 35 MPH AROUND SUNRISE
AND WILL REMAIN STRONG THROUGHOUT THE DAY. WIND WILL GUST TO
AROUND 50 MPH THROUGH THE DAY...AND MAY MAKE TRAVEL DIFFICULT.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

JRM
5 follow-up statements
000 
WWUS73 KGLD 060306
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM MST WED NOV 5 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061100-
/O.CON.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
806 PM MST WED NOV 5 2008 /906 PM CST WED NOV 5 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
7 PM MST /8 PM CST/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
7 PM MST /8 PM CST/ THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 35 MPH AROUND SUNRISE AND WILL
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 55 MPH AT
TIMES MAKING TRAVEL DIFFICULT.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL, ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. 

$$
000 
WWUS73 KGLD 060519
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1019 PM MST WED NOV 5 2008

COZ090-091-KSZ001>004-013>016-NEZ079>081-061600-
/O.UPG.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/
/O.NEW.KGLD.HW.W.0007.081106T1200Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
1019 PM MST WED NOV 5 2008 /1119 PM CST WED NOV 5 2008/

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM
MST /8 PM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ TO 7 PM MST
/8 PM CST/ THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH AROUND SUNRISE AND
WILL REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60
MPH AT TIMES MAKING TRAVEL DIFFICULT.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING
IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE.

$$

COZ092-KSZ027>029-041-042-061600-
/O.CON.KGLD.WI.Y.0022.081106T1200Z-081107T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
1019 PM MST WED NOV 5 2008 /1119 PM CST WED NOV 5 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
7 PM MST /8 PM CST/ THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM MST /6 AM CST/ TO
7 PM MST /8 PM CST/ THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 35 MPH AROUND SUNRISE AND WILL
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 50 MPH AT
TIMES MAKING TRAVEL DIFFICULT.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

$$
000 
WWUS73 KGLD 061558
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
858 AM MST THU NOV 6 2008

COZ090-091-KSZ001>004-013>016-NEZ079>081-070200-
/O.CON.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
858 AM MST THU NOV 6 2008 /958 AM CST THU NOV 6 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING. 

STRONG NORTHWEST WIND WILL CONTINUE AT 35 TO 45 MPH AND WILL
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT
TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE
AFTER SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ092-KSZ027>029-041-042-070200-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
858 AM MST THU NOV 6 2008 /958 AM CST THU NOV 6 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING. 

NORTHWEST WIND FROM 30 MPH TO NEAR 40 MPH CAN BE EXPECTED ACROSS
THE ADVISORY AREA TODAY. WIND GUSTS MAY EXCEED 50 MPH AT TIMES
MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER
SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

$$

FS
000 
WWUS73 KGLD 061656
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
956 AM MST THU NOV 6 2008

KSZ028-029-070100-
/O.UPG.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/
/O.EXA.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/
LOGAN-GOVE-
INCLUDING THE CITIES OF...OAKLEY...QUINTER
1056 AM CST THU NOV 6 2008

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG NORTHWEST WIND AT 35 TO 45 MPH CAN BE EXPECTED AND WILL
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT
TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE
AFTER SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ090-091-KSZ001>004-013>016-NEZ079>081-070100-
/O.CON.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...BENKELMAN...TRENTON...MCCOOK
956 AM MST THU NOV 6 2008 /1056 AM CST THU NOV 6 2008/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING. 

STRONG NORTHWEST WIND WILL CONTINUE AT 35 TO 45 MPH AND WILL
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS MAY EXCEED 60 MPH AT
TIMES MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE
AFTER SUNSET.

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

$$

COZ092-KSZ027-041-042-070100-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/
CHEYENNE CO-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
TRIBUNE...LEOTI
956 AM MST THU NOV 6 2008 /1056 AM CST THU NOV 6 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS
EVENING. 

NORTHWEST WIND FROM 30 MPH TO NEAR 40 MPH CAN BE EXPECTED ACROSS
THE ADVISORY AREA TODAY. WIND GUSTS MAY EXCEED 50 MPH AT TIMES
MAKING TRAVEL DIFFICULT. THE WIND SHOULD GRADUALLY DECREASE AFTER
SUNSET.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL... ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES.

$$

FS
000 
WWUS73 KGLD 070100
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
600 PM MST THU NOV 6 2008

...WINDS HAVE FALLEN BELOW ADVISORY AND WARNING CRITERIA...

.WITH THE LOSS OF DAYTIME HEATING WIND GUSTS HAVE FALLEN BELOW
HIGH WIND WARNING AND WIND ADVISORY CRITERIA. THEREFORE...ALL
WARNINGS AND ADVISORIES HAVE BEEN CANCELLED. 

COZ090-091-KSZ001>004-013>016-028-029-NEZ079>081-070200-
/O.CAN.KGLD.HW.W.0007.000000T0000Z-081107T0200Z/
YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...BENKELMAN...TRENTON...
MCCOOK
600 PM MST THU NOV 6 2008 /700 PM CST THU NOV 6 2008/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH
WIND WARNING. 

NORTHWEST WINDS WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH WITH A FEW
HIGHER GUSTS BUT WILL REMAIN BELOW WARNING CRITERIA. THEREFORE THE
WARNING HAS BEEN CANCELLED. 

$$

COZ092-KSZ027-041-042-070200-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-081107T0200Z/
CHEYENNE CO-WALLACE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS...
TRIBUNE...LEOTI
600 PM MST THU NOV 6 2008 /700 PM CST THU NOV 6 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE...BELOW ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Nov 5, 5:23 AM CST, 6 hours 37 minutes earlier.

Area forecast discussion, Nov 5, 5:23 AM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
423 AM MST WED NOV 5 2008

.DISCUSSION...
325 AM MST WED NOV 5 2008

FORECAST CHALLENGES REVOLVE AROUND THE STRONG LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT THAT WILL MOVE ACROSS THE TRI-STATE
REGION DURING THE NEXT TWO DAYS.

THE PRE-FRONTAL SURFACE TROUGH EXTENDING FROM CENTRAL SOUTH DAKOTA
TO EASTERN NEW MEXICO IS DEEPENING AS THE UPPER TROUGH IS MOVING
THROUGH THE ROCKY MOUNTAIN REGION. AS THE SURFACE TROUGH AND FRONT
CONTINUE TO DEEPEN AND MOVE EAST ACROSS THE REGION...EXPECT WINDS
TO INCREASE AND TURN WEST AND THEN NORTHWEST DURING THE DAY. WIND
SPEEDS ARE EXPECTED TO STAY BELOW WIND ADVISORY CRITERIA TODAY AND
TONIGHT...BUT WILL WARRANT MONITORING. EXPECT PRECIPITATION TO
BEGIN THIS MORNING AS THE FRONT MOVES ACROSS THE TRI-STATE REGION
AND AN UPPER VORTICITY MAX LIFTS NORTHEAST ACROSS THE NORTHWEST
SECTION OF THE FORECAST AREA DURING THE AFTERNOON. PRECIPITATION
SHOULD STAY LIQUID DURING THE DAY AS TEMPERATURES ARE CURRENTLY
ABOVE FREEZING AND ARE EXPECTED TO STAY ABOVE FREEZING THROUGH THE
DAY.

THE AREA OF THE HIGHEST PROBABILITY OF PRECIPITATION SHIFTS TO THE
NORTHERN HALF OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS AS A VORTICITY LOBE ROTATES AROUND THE UPPER LOW CENTER IN
NEBRASKA PROVIDING SOME POST FRONTAL LIFT ACROSS THE NORTHERN
SECTIONS OF THE FORECAST AREA. WITH THE COLD AIR ADVECTION AND THE
LOWER PORTIONS OF THE COLUMN REMAINING NEARLY SATURATED...EXPECT A
TRANSITION FROM LIGHT RAIN TO LIGHT SNOW OVER THE HIGHER TERRAIN IN
COLORADO AND POSSIBLY THE EXTREME NORTHWEST CORNER OF KS AND
EXTREME SOUTHWEST CORNER OF NEBRASKA. HAVE KEPT THIS PRETTY SHORT
LIVED WITH MINIMAL ACCUMULATIONS EXPECTED DUE TO WARM SOIL TEMPERATURES.

BY 12Z THURSDAY THE LOWER LAYERS DRY OUT SIGNIFICANTLY...BRINGING
AN END TO THE PRECIPITATION...BUT LEAVING THE DOOR OPEN TO THE
STRONG WINDS EXPECTED DURING THE DAY ON THURSDAY AS THE STRONGEST
SURFACE PRESSURE GRADIENT MOVES ACROSS MAINLY THE NORTHERN PORTION
OF THE FORECAST AREA BETWEEN EARLY THURSDAY MORNING AND EARLY
THURSDAY AFTERNOON. THE GRADIENT IS EXPECTED TO RELAX DURING THE
AFTERNOON HOURS AS THE LOW PRESSURE CENTER CONTINUES TO MOVE
FURTHER AWAY FROM THE FORECAST AREA. THE GENERAL CONSENSUS OF THE
FORECAST OFFICES ACROSS THE CENTRAL HIGH PLAINS IS THAT A WIND
ADVISORY WILL BE NEEDED ACROSS THE PORTIONS OF THE TRI-STATE
REGION DURING THE DAY. HAVE HELD OFF ON THIS SINCE IT FALLS IN THE
THIRD PERIOD. HIGHLIGHTS WILL LIKELY BE ISSUED THIS MORNING TO
COVER THE WIND ON THURSDAY.

NORTHWEST FLOW ALOFT WITH A SHORT WAVE RIDGE DURING THE BEGINNING
OF THE WEEKEND WILL FOLLOW THIS SYSTEM. THEREFORE EXPECT THE
SLIGHTLY BELOW NORMAL TEMPERATURES ON THURSDAY TO WARM BACK TO
SLIGHTLY ABOVE NORMAL ON SATURDAY WITH DRY CONDITIONS THROUGH THE
LATER PORTION OF THE WORK WEEK AND INTO THE BEGINNING OF THE
WEEKEND.

LOCKHART
&&

.AVIATION...
423 AM MST WED NOV 5 2008

STRONG COLD FRONT WILL MOVE THROUGH KGLD AND KMCK BY 15Z. SURFACE
WINDS WILL VEER TO THE NORTHWEST AND INCREASE TO 20-30KTS WITH
HIGHER GUSTS. STRONG SURFACE WINDS WILL CONTINUE THROUGH THE DAY.
PRECIPITATION WILL LAG BEHIND THE FRONT BY SEVERAL HOURS...BUT BY
AFTERNOON EXPECT LOWERING CIGS WITH SCATTERED RAIN SHOWERS. MAY SEE
A RAIN/SNOW MIX LATER TONIGHT AS COLDER AIR WORKS IN BEHIND THE
SYSTEM...BUT NO SIGNIFICANT ACCUMULATIONS.

24
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Nov 5, 5:39 AM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
439 AM MST WED NOV 5 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-061400-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
439 AM MST WED NOV 5 2008 /539 AM CST WED NOV 5 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDY CONDITIONS ARE EXPECTED DURING THE DAY ON THURSDAY
FOLLOWING THE PASSAGE OF A COLD FRONT THROUGH THE TRI-STATE REGION
ON WEDNESDAY. NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LOCKHART

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Nebraska, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.